Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 3, 2021, 2:14 PM MST. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 2:14 PM MST (21:14 UTC)
- Expired
- Jul 3, 2021, 2:45 PM MST
- In force
- 31 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 51 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS85 KTWC 032114 SPSTWC Special Weather Statement National Weather Service Tucson AZ 214 PM MST Sat Jul 3 2021 AZZ504-514-032145- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 214 PM MST Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 245 PM MST... At 213 PM MST, Doppler radar was tracking a strong thunderstorm over Sabino Canyon Recreation Area, or 9 miles northeast of Tucson, moving west at 5 mph. Wind gusts up to 50 mph and small hail will be possible with this storm. Locations impacted include... Tucson, Casas Adobes, Tanque Verde, Sabino Canyon Recreation Area and Catalina Foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3236 11081 3227 11075 3218 11093 3236 11099 TIME...MOT...LOC 2113Z 074DEG 6KT 3231 11082 $$ JRM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 3, 1:49 PM MST, 25 minutes earlier.
Area forecast discussion, Jul 3, 1:49 PM MST, 25 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 149 PM MST Sat Jul 3 2021 .SYNOPSIS...Plenty of moisture this holiday weekend for a good chance of showers and thunderstorms. Strong winds and heavy rain are a concern. Some drying is expected early next week, with fewer storms by the middle of the week. As this happens, temperatures will climb a few degrees. && .DISCUSSION...Scattered showers and thunderstorms were focused mainly across southwest Cochise west through Santa Cruz and central Pima counties late this morning and early this afternoon. The air mass was very moist so flash flooding was the main concern associated with the stronger thunderstorms. A MCV spinning over Cochise county was helping enhance the thunderstorm activity. This feature was drifting toward the west to northwest and will shift the focus farther north and west through this evening. Ensembles were favoring a drying trend next week as high pressure aloft builds farther northward over the Great Basin region. This position will result in the steering flow shifting to the northeast. With less upstream moisture around the high, that will tend to dry things out a bit. In fact, ensemble means showed the pwater values lowering to around 1.25 inches on Tuesday and Wednesday. This drying trend will also result in warmer high temperatures. && .AVIATION...Valid through 05/00Z. SCT-BKN clouds 7k-10k ft MSL through the period with layers above at times. Scattered SHRA/TSRA this evening with the possibility of some storms overnight. Some of the storms could result in brief MVFR conditions due to heavy rain, low CIGS/VIS. In the vicnity of thunderstorms, wind gusts to 40 kts will be possible. Otherwise expect wind speeds 5-10 kts from variable directions. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A chance of daily showers and thunderstorms, although the areal coverage of storms will decrease next week as some drying occurs. General winds will be light through next week and follow normal daily trends when not influenced by storms. The only exception is the Gila River Valley which could see elevated winds to start the work week. Humidity levels will remain elevated through Monday with afternoon minimum values about 25-35 percent in the valleys and 45-55 percent in the mountains with very good overnight recoveries. After Monday, minimum relative humidity values are expected to drop by about 10 percent, but overnight recoveries will still be very good. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 3, 11:51 AM MST, 2 hours 23 minutes before
Special Weather Statement National Weather Service Tucson AZ 1151 AM MST Sat Jul 3 2021 AZZ502>504-515-031945- Tohono O'odham Nation including Sells-Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 1151 AM MST Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA AND NORTHWESTERN SANTA CRUZ COUNTIES UNTIL 1245 PM MST... At 1151 AM MST, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles southeast of Three Points to 8 miles northwest of Tubac. Movement was west at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Three Points and San Pedro. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3214 11155 3162 11147 3166 11111 3205 11115 TIME...MOT...LOC 1851Z 093DEG 8KT 3199 11122 3168 11117 Carpenter
Special weather statement, Jul 3, 1:15 PM MST, 59 minutes before
Special Weather Statement
National Weather Service Tucson AZ
115 PM MST Sat Jul 3 2021
AZZ502-504-505-032100-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-South Central Pinal County including
Eloy/Picacho Peak State Park-
115 PM MST Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA AND
SOUTHWESTERN PINAL COUNTIES UNTIL 200 PM MST...
At 114 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Avra Valley, or 23 miles west of Marana. This
storm was slowly moving west. Additional storms are developing with
the worst storms between Queens Well and Silver Bell.
Half inch hail and wind gusts of 50 mph and blowing dust will be
possible with this storm.
Locations impacted include...
Queens Well, Sil Nakya and Silver Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3243 11140 3225 11151 3214 11152 3214 11191
3251 11165 3250 11152
TIME...MOT...LOC 2014Z 088DEG 2KT 3231 11153
JRMSpecial weather statement, Jul 3, 1:20 PM MST, 54 minutes before
Special Weather Statement
National Weather Service Tucson AZ
120 PM MST Sat Jul 3 2021
AZZ502-503-515-032100-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-
120 PM MST Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL
200 PM MST...
At 119 PM MST, Doppler radar was tracking an area of strong
thunderstorm near San Miguel, or 23 miles southeast of Sells. These
storms are nearly stationary.
Half inch hail and wind gusts of 50 mph and blowing dust will be
possible with this storm.
Locations impacted include...
Topawa, San Miguel, Vamori, Choulic, Newfield, Coldfields, Sasabe,
Hashan Chuchg and South Komelik.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3158 11184 3158 11186 3159 11187 3162 11198
3189 11195 3164 11135 3145 11144
TIME...MOT...LOC 2019Z 087DEG 1KT 3162 11170
JRMSpecial weather statement, Jul 3, 2:14 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 214 PM MST Sat Jul 3 2021 AZZ504-514-032145- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 214 PM MST Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 245 PM MST... At 213 PM MST, Doppler radar was tracking a strong thunderstorm over Sabino Canyon Recreation Area, or 9 miles northeast of Tucson, moving west at 5 mph. Wind gusts up to 50 mph and small hail will be possible with this storm. Locations impacted include... Tucson, Casas Adobes, Tanque Verde, Sabino Canyon Recreation Area and Catalina Foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3236 11081 3227 11075 3218 11093 3236 11099 TIME...MOT...LOC 2113Z 074DEG 6KT 3231 11082 JRM
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:17 PM MST | Special Weather Statement | TWC | Pinal | 43 min |
| Jul 2, 5:31 PM MST | Special Weather Statement | TWC | 44 min | |
| Jul 2, 5:35 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 40 min |
| Jul 2, 6:14 PM MST | Special Weather Statement | TWC | 46 min | |
| Jul 2, 6:16 PM MST | Special Weather Statement | TWC | Pima | 29 min |
| Jul 2, 6:16 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 44 min |
| Jul 2, 7:13 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 2, 7:34 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 116 min |
| Jul 3, 11:17 AM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jul 3, 11:21 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 39 min |
| Jul 3, 11:51 AM MST | Special Weather Statement | TWC | Pima | 54 min |
| Jul 3, 11:58 AM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 3 hr |
| Jul 3, 12:09 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 111 min |
| Jul 3, 12:17 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 3 hr |
| Jul 3, 12:23 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 35 min |
| Jul 3, 12:28 PM MST | Flash Flood Warning | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 3, 1:07 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 3, 1:15 PM MST | Special Weather Statement | TWC | Pima | 45 min |
| Jul 3, 1:20 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Jul 3, 1:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 40 min |
| Jul 3, 2:56 PM MST | Special Weather Statement | TWC | Pima | 34 min |
| Jul 3, 3:31 PM MST | Special Weather Statement | TWC | Pinal | 44 min |
| Jul 3, 3:44 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.